MAUDE Adverse Event Report: ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code Hyperglycemia (1905)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.
 
Event or Problem Description
On (b)(6) 2018, a reporter contacted animas alleging that a patient had experienced a hyperglycemic event while on the pump.The reporter stated that the patient had a blood glucose of 550 mg/dl with symptoms of excess urination and moderate ketones.The patient did not receive any treatment above and beyond the normal course of diabetes management.The reporter stated that the pump was not displaying the correct amount of insulin remaining.The reporter alleged that the pump displayed 55 units of insulin left when there was no insulin in the cartridge.This complaint is being reported based on the allegation that the patient experienced a hyperglycemic event and the pump did not appear to be reading the correct amount of insulin present.
 
Additional Manufacturer Narrative
Follow-up #1: device evaluation: the device has been returned and evaluated by product analysis on 01-may-2018 with the following findings: a review of the black box showed evidence of cartridges being loaded.The last bolus delivery was a 3.70 unit bolus.No debris was observed in the cartridge compartment.No alarms related to the complaint were observed in the black box or alarm history.The remaining insulin was calculated accurately during testing.The pump was primed until 10 units remained in the cartridge at which point a low cartridge warning was given.The cartridge was removed and 10 units were visually confirmed to be remaining.The total daily doses added up correctly and reflected the user's programmed basal rates.The pump passed delivery accuracy testing with no delivery defects found.The pump wa found to be delivering within the required range and delivering accurately.No alarms or delivery interruptions occurred during the testing.The complaint was unable to be duplicated.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7472016
Report Number2531779-2018-08188
Device Sequence Number19136584
Product Code LZG
UDI-Device Identifier10840406101034
UDI-Public10840406101034
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-64
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Was the Report Sent to FDA? Yes
Device Age9 MO
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 YR